MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Model Number 21790300
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacture ref: #sf 03129211 technical investigation of actual device conclusion: a returned apollo 5.3 c-1 charger shows signs of deformation and overheating inside the usb type c connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.Contaminants or wear and tear of the cable or charger connector may have caused it.A short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.There are no signs of fire on the device's interior or exterior surface.Risk assessment: based on the information provided this appears to be a known risk which is covered by an existing capa.All resulting actions are contained within the capa which includes assessment of risks and associated updates.A dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical evaluation: it has been reported that the user saw the charger lit up, after which it went dead.It is unclear if original accessories were used.There was no harm to the user, and no mention of property damage.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.This is a final report.
 
Event or Problem Description
It has been reported that on (b)(6) 2023 (estimated date)- charger lit up, went dead, got hot and smelled like fire.It does not appear that original accessories have been used.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17278355
Report Number3005650109-2023-00096
Device Sequence Number5086320
Product Code OSM
UDI-Device Identifier05708296214440
UDI-Public05708296214440
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21790300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown